Connect with us

News

5th Grader Accidentally Doses Classmates With Weed Gummies

This isn’t your typical lunchbox snack.

Tim Kohut

Published

on

5th Grader Accidentally Doses Classmates With Weed Gummies

While most of us can whole-heartedly agree that recreational cannabis has a place in mainstream society, one of the biggest issues states seem to be having with a full-on legalization of the plant has been the regulation of edibles. Colorado, for example, has had very few issues since recreational weed was legalized back in 2014, but one common occurrence has been an influx of emergency room visits from accidental weed ‘overdoses.’ Or more accurately, overconsumption.

While there is nothing lethal about a weed overdose, it can be an uncomfortable feeling for some and for the most part, this occurs when novice pot smokers consume edibles. Oftentimes, edibles are can be up to 100 times stronger than traditional marijuana flowers, so it’s easy to ingest too much—especially considering it’s typically presented as normal-looking candy.

The similarity in appearance has also caused a number of accidental overdoses, meaning, unsuspecting people ingested the cannabis treats thinking they were regular snacks—something that might seem like its straight out an episode of the popular Netflix show Disjointed. However, it’s a very real thing, and for further proof, look no further than this latest example of the classic mixup, as one unknowing fifth grader accidentally doses her classmates with her parent’s weed gummies.

Dazed And Confused: 5th Grader Accidentally Doses Classmates With Weed Gummies

Accidents happen, as one fifth grade student at the Albuquerque School of Excellence found out. The hard way. Or rather, the ‘high way.’

The young student mistook her parent’s medicinal marijuana for candy and brought it to school to pass out to her fellow classmates. Needless to say, the students felt much more than your typical sugar rush.

“She had this box, it had a label on it that said ‘incredibles.’ We just thought it was ordinary gummies,” said a nine-year-old student who accidentally ate one of the edibles. However, the student quickly found out that these weren’t your ordinary gummies.

“I started feeling really dizzy. I felt like the room was going to flip to the side,” explained the youngster.

The Dean of Elementary Students, Kristy Del Curto, says the incident occurred Thursday morning and that three students consumed a single gummy, while the student who had brought in the edibles ate three or four of them.

Del Curto says they later called 911 and paramedics were on the scene to assess the situation. She also added that the school would take all necessary precautions to ensure a similar occurrence doesn’t happen in the future.

“We noticed the student who initially brought the edible to our school was acting strange. She started saying she couldn’t see,” said Del Curto. “Please be assured we’re doing everything we can as a school to make sure this doesn’t happen again.”

Final Hit: 5th Grader Accidentally Doses Classmates With Weed Gummies

Del Curto said that while she and her staff will do everything in their power to prevent any similar incidents, she believes that with an influx of recreational and medicinal cannabis, occurrences like this will become increasingly prevalent.

“As marijuana becomes legal in each state it’s going to become more and more of an issue I believe,” said Del Curto.

However, despite its increasing availability, the onus ultimately falls on the parents for having their medically prescribed cannabis easily accessible. And at least one student’s father agrees.

“The first thing that came to my mind is irresponsible parents because that’s dangerous,” said the father of the 9-year-old that was dosed.

Like any prescribed drug, parents need to closely monitor their children, and make sure they keep their ‘stash’ in a safe spot, especially considering it’s easy for children to mistake for real candy.

Luckily, there have been zero recorded deaths from cannabis, so there’s no actual cause for concern, at least from a mortality standpoint. But as we all know, accidental dosing could cause a traumatic episode, especially for a young child. With great power, comes great responsibility, and it’s up to those 21 and over to set a good example for their children—as well as themselves.

Trending